Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS Cheyenne, WY

August 7, 2021Cheyenne County, Kimball County, Morrill County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Aug 7, 2021, 12:34 AM MDT for Cheyenne County, Kimball County, Morrill County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2021, 12:34 AM MDT (06:34 UTC)
Expired
Aug 7, 2021, 1:15 AM MDT
In force
41 min
Issued by
NWS Cheyenne, WY
Hail
0.00 in
Wind
50

Counties Cheyenne County, NE, Kimball County, NE, Morrill County, NE

The radar

The Cheyenne radar (KCYS), 132 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 6.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2021-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2021-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-256 J/kg
Mixed-layer LCL
3329 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

217 
WWUS85 KCYS 070634
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
1234 AM MDT Sat Aug 7 2021
 
NEZ020-021-054-055-070715-
Kimball NE-Cheyenne NE-Morrill NE-Banner NE-
1234 AM MDT Sat Aug 7 2021

...Showers with strong winds will impact portions of Cheyenne, 
Kimball, Morrill and southeastern Banner Counties through 115 AM 
MDT...

At 1234 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles west of Crescent Lake National
Wildlife Refuge to 8 miles southwest of Lisco to near Sidney Airport
to 6 miles northeast of Panorama Point. Movement was northeast at 20
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Sidney, Kimball, Bridgeport, Potter, Lodgepole, Dalton, Dix, Gurley,
Sunol, Oliver Campground, Brownson, Northport, Bridgeport State
Recreation Area, Panorama Point, Colton, Lorenzo, The Intersection Of
Highway 385 And 92, Oliver Reservoir, Kimball Airport and Court House
And Jail Rocks.

This includes Interstate 80 in Nebraska between mile markers 1 and
77.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4100 10405 4134 10403 4200 10268 4142 10264
      4139 10261 4100 10262
TIME...MOT...LOC 0634Z 224DEG 16KT 4169 10265 4139 10269 4110 10292
4107 10392

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Hammer

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 6, 10:22 PM MDT, 2 hours 12 minutes earlier.

Area forecast discussion, Aug 6, 10:22 PM MDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1022 PM MDT Fri Aug 6 2021

.SHORT TERM...(This evening through Saturday)
Issued at 226 PM MDT Fri Aug 6 2021

Latest water vapor loop was showing scattered showers and
thunderstorms continuing to develop over southeast Wyoming. A few
of the storms are even fairly strong near the Wyoming/Colorado
border where some hail up to penny size is possible. There is also
some gusty winds of 30 to 40 mph with some of this thunderstorm
activity. This is pretty high based activity especially with
dewpoints in the low to mid 40s. However, further north the storms
are a bit more clustered, but not seeing much in the way of severe
weather yet. Dewpoints are little bit higher in that region which
will yield to a little better instability. We will need to keep an
eye on the high wind potential with these storms, due to higher
dcape values (1000j/kg). Based on the latest observations, we have
seen some higher wind gusts around CPR and Deer Creek WYDOT
observation are showing speeds of 45 mph. This cluster of storms
are pretty fast movers so they should begin to move out of the
northern portions of the forecast area by 8pm or so. Otherwise,
the potential vorticity anomaly is progged to move through
southeast Wyoming overnight. As this feature, moves across it may
induce some subsidence and produce some gusty westerly winds
after the passage of a frontal boundary. Would not be surprised to
see some gusts over 30mph early Saturday morning shortly after
daybreak and continue until about midday before diminishing with a
much cooler day day expected.

.LONG TERM...(Saturday through Thursday)
Issued at 415 AM MDT Fri Aug 6 2021

After a brief cool down Saturday...temperatures will be on the
rise once again. Fire Weather concerns Saturday will be very low
as afternoon humidity in the low 20 percent range. 700mb
temperatures near +6C Saturday will bring 70s and low 80s for
highs. We quickly rebound back into the mid and upper teens C for
Sunday. Critical afternoon humidity with gusty winds will bring
recurring fire weather concerns Sunday through Wednesday next
week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1022 PM MDT Fri Aug 6 2021

Any remaining showers are expected to diminish around 06z to limit
concern through the initial forecast period. Some models are
trending towards some possible fog formation with lighter winds
and available surface moisture to warrant inclusion for KCDR and
KAIA overnight though conditions should remain in VFR to perhaps
MVFR though confidence remains low. Diurnal increase in winds
Saturday with shower and thunderstorm activity possible for KBFF,
KCDR and KAIA in the afternoon.

&&

.FIRE WEATHER...
Issued at 226 PM MDT Fri Aug 6 2021

We will keep the Red Flag Warning going for the area until 8pm
with decent humidity recoveries expected tonight. Saturday will be
breezy and cooler which will help keep the humidities above
critical thresholds. A weak upper level ridge will build over the
area this weekend which may favor critical fire weather
conditions on Sunday and Monday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...REC
LONG TERM...GCC
AVIATION...WM
FIRE WEATHER...REC
Hazardous weather outlook, Aug 6, 4:43 AM MDT, 19 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
443 AM MDT Fri Aug 6 2021

WYZ101>119-071045-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
443 AM MDT Fri Aug 6 2021

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Warmer...drier weather and windy conditions return to southeast
Wyoming today. Winds could gusts as high as 50 mph across
southeast Wyoming this afternoon. These conditions could create
critical fire weather conditions today. Red Flag Warnings are in
effect for some areas of southeast Wyoming.

Widely scattered to scattered thunderstorms are possible this
afternoon and early evening across southeast Wyoming. Some could
become severe with damaging downburst winds in excess of 60 mph.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Warm and breezy conditions Sunday through the middle of next week
expected to create critical fire weather conditions on a daily
afternoon basis.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-071045-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
443 AM MDT Fri Aug 6 2021

This hazardous weather outlook is for portions of panhandle
Nebraska.

.DAY ONE...TODAY AND TONIGHT

Warmer...drier weather and windy conditions return to the
Panhandle today. Winds could gusts as high as 40 mph across
the southern Panhandle this afternoon. These conditions could
create critical fire weather conditions today. Red Flag Warnings
are in effect for the southern Nebraska Panhandle today.

Widely scattered to scattered thunderstorms are possible late this
afternoon through early evening across the Nebraska Panhandle.
Some could become severe with damaging downburst winds.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Special weather statement, Aug 7, 12:34 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1234 AM MDT Sat Aug 7 2021

NEZ020-021-054-055-070715-
Kimball NE-Cheyenne NE-Morrill NE-Banner NE-
1234 AM MDT Sat Aug 7 2021

...Showers with strong winds will impact portions of Cheyenne,
Kimball, Morrill and southeastern Banner Counties through 115 AM
MDT...

At 1234 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles west of Crescent Lake National
Wildlife Refuge to 8 miles southwest of Lisco to near Sidney Airport
to 6 miles northeast of Panorama Point. Movement was northeast at 20
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sidney, Kimball, Bridgeport, Potter, Lodgepole, Dalton, Dix, Gurley,
Sunol, Oliver Campground, Brownson, Northport, Bridgeport State
Recreation Area, Panorama Point, Colton, Lorenzo, The Intersection Of
Highway 385 And 92, Oliver Reservoir, Kimball Airport and Court House
And Jail Rocks.

This includes Interstate 80 in Nebraska between mile markers 1 and
77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4100 10405 4134 10403 4200 10268 4142 10264
      4139 10261 4100 10262
TIME...MOT...LOC 0634Z 224DEG 16KT 4169 10265 4139 10269 4110 10292
4107 10392

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Hammer

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 1:21 AM MDTSpecial Weather StatementCYSCheyenne, Kimball39 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.